MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFCSIG 1PST RD/DOME PAT 38MM; SIGMA KNEE PRIMARY : KNEE PATELLA

DEPUY ORTHOPAEDICS INC US PFCSIG 1PST RD/DOME PAT 38MM; SIGMA KNEE PRIMARY : KNEE PATELLA
Model Number 98-6038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Limited Mobility Of The Implanted Joint (2671); No Code Available (3191)
Date of Event 01/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent a left sigma tka with depuy cement.He was then revised on (b)(6) 2016 for pain and loosening of the tibial tray at the implant to cement interface.Surgeon also noted patient had a significant flexion contracture of 25 degrees.The tray and insert were revised only.Doi: (b)(6) 2014, dor (tray and insert only): (b)(6) 2016.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Retracting the reported explant date in d6b since the device was not revised.
 
Event or Problem Description
In addition to the previously reported adverse symptoms the patient was also experiencing left knee stiffness.On (b)(6) 2020, the patient presented to the emergency department due to difficulty breathing.Troponin level of 0.3 ng/ml and started on iv heparin drip.Multiple iv medications were administered- solu-medrol, metroprolol, and lasix as well as oral aspirin, potassium, and magnesium.The patient was placed on cpap and transferred to the tele unit before being transferred to a different hospital.The patient appeared to have a long history of cardiac, pulmonary, and renal issues not related to any depuy product.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFCSIG 1PST RD/DOME PAT 38MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE PATELLA
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH   215126
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key9575124
Report Number1818910-2020-01447
Device Sequence Number16904675
Product Code JWH
UDI-Device Identifier10603295253129
UDI-Public10603295253129
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K882234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number98-6038
Device Catalogue Number986038
Device Lot NumberD13114050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer08/06/2020
09/03/2020
03/17/2021
11/23/2021
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date08/23/2020
09/08/2020
04/07/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP STB TB IN 3 10.0; SIGMA PS CEM FEM SZ3 L; SMARTSET GHV GENTAMICIN 40G; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale